Alert archive / Texas / Tornado Warnings in 2007
Tornado Warning 45, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 2, 2007, 3:53 PM CDT for Brown County, McCulloch County, San Saba County, Texas. It was in force for 37 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2007, 3:53 PM CDT (20:53 UTC)
- Expired
- May 2, 2007, 4:30 PM CDT
- In force
- 37 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Brown County, TX, McCulloch County, TX, San Saba County, TX
The radar
The Dyess AFB radar (KDYX), 115 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 3:58 PM CDT | TSTM WND GST 87 | 2 S Brownwood, TX | ANEMOMETER BROKE AT 87 MPH. |
| May 2, 4:06 PM CDT | TSTM WND DMG | 3 Sse Brownwood, TX | SEVERAL TREES DOWN |
| May 2, 4:06 PM CDT | TSTM WND DMG | Brownwood, TX | PORTION OF AN APARTMENT COMPLEX WALL COLLAPSED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 12:50 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.9 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 657 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSJT 022053
TORSJT
TXC049-307-411-022130-
/O.NEW.KSJT.TO.W.0045.070502T2053Z-070502T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
353 PM CDT WED MAY 2 2007
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN BROWN COUNTY IN WEST CENTRAL TEXAS...
NORTHEASTERN MCCULLOCH COUNTY IN WEST CENTRAL TEXAS...
NORTHWESTERN SAN SABA COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 430 PM CDT
* AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 3 MILES EAST OF
BROOKESMITH...OR ABOUT 11 MILES SOUTHWEST OF BROWNWOOD...MOVING
NORTHEAST AT 25 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
INDIAN CREEK BY 355 PM CDT...
BROWNWOOD BY 410 PM CDT...
EARLY BY 415 PM CDT...
ZEPHYR BY 425 PM CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO
BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN
MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL
SHELTER.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT WEDNESDAY EVENING
FOR WEST CENTRAL TEXAS.
LAT...LON 3159 9920 3135 9917 3128 9865 3147 9900
3161 9879 3186 9883
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 2, 3:02 PM CDT, 51 minutes earlier.
Area forecast discussion, May 2, 3:02 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 302 PM CDT WED MAY 2 2007 .SHORT TERM... A VERY BUSY DAY ACROSS WEST CENTRAL TEXAS AS SEVERE MCS IS MOVING EAST ACROSS THE AREA. THERE HAS BEEN EMBEDDED SUPERCELLS WITH STRONG MESOS IN THIS LINE. LOOKS LIKE THIS COMPLEX WILL MOVE CONTINUE EAST AND MAY EXIT MOST OF THE AREA BY 03/06Z. THE SOUTHERN PART OF THE LINE MAY STILL INTENSIFY ALONG THE I-10 CORRIDOR LATE THIS AFTERNOON AND EVENING WITH BETTER INSTABILITY ACROSS THIS AREA. .LONG TERM... LOOKS LIKE A QUIETER DAY ON THURSDAY WITH UPPER LEVEL SHORT WAVE RIDGE. HOWEVER...STILL GOOD INSTABILITY FOR AT LEAST SOME ISOLD TSTMS ON THURSDAY. LOOKS MAINLY DRY FOR FRIDAY. WEEKEND INTO EARLY NEXT WEEK STILL LOOKS INTERESTING. HIGHLY AMPLIFIED UPPER LEVEL TROF OVER THE ROCKIES WITH UPPER LEVEL SOUTHWEST FLOW OVER THE SOUTHERN PLAINS. DRYLINE WILL SET UP ACROSS WESTERN TEXAS SATURDAY THROUGH NEXT MONDAY. GOING WITH SLGT CHC TO CHC POPS ACROSS THE CWFA SATURDAY THROUGH NEXT MONDAY. .PRELIMINARY POINT TEMPS/POPS... ABILENE 61 83 65 89 / 80 20 10 10 SAN ANGELO 63 86 65 90 / 70 20 10 10 JUNCTION 64 85 65 89 / 80 30 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR BROWN-CALLAHAN- COKE-COLEMAN-CONCHO-CROCKETT-FISHER-IRION-JONES-KIMBLE-MASON- MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER-SHACKELFORD- STERLING-SUTTON-TAYLOR-TOM GREEN. && 21
Hazardous weather outlook, May 2, 3:15 PM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 315 PM CDT WED MAY 2 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-032015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 315 PM CDT WED MAY 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COMPLEX OF THUNDERSTORMS WILL CONTINUE MOVING EAST ACROSS MAINLY THE HEARTLAND...NORTHWEST HILL COUNTRY AND NORTHERN EDWARDS PLATEAU THROUGH THIS EVENING. SOME OF THESE STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. ALSO...ISOLATED TORNADOES ARE POSSIBLE. MORE THUNDERSTORMS MAY DEVELOP ACROSS THE WESTERN SECTIONS OF WEST CENTRAL TEXAS LATER TONIGHT. A FEW OF THESE STORMS MAY BE SEVERE. IN ADDITION...FLASH FLOODING IS A POSSIBILITY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER UPPER LEVEL SYSTEM WILL AFFECT WEST CENTRAL TEXAS THIS WEEKEND AND INTO THE FIRST OF THE COMING WEEK. STRONG STORMS MAY ONCE AGAIN DEVELOP SATURDAY AS AN UNSTABLE AIRMASS CONTINUES TO DOMINATE THE LOCAL WEATHER PICTURE THROUGH AT LEAST TUESDAY. GIVEN THE SATURATED SOILS OVER VIRTUALLY ALL OF WEST CENTRAL TEXAS...FLASH FLOODING IS A DISTINCT POSSIBILITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, May 2, 3:02 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
302 PM CDT WED MAY 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG 5 SSW WINTERS 31.89N 99.96W
05/02/2007 RUNNELS TX AMATEUR RADIO
SEVERAL TELEPHONE POLES DOWN
&&
JBRAZZELLocal storm report, May 2, 3:20 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
320 PM CDT WED MAY 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND GST VALERA 31.75N 99.55W
05/02/2007 E70 MPH COLEMAN TX PUBLIC
&&
JBRAZZELLocal storm report, May 2, 3:21 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
321 PM CDT WED MAY 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TORNADO 3 SSE WALDRIP 31.40N 99.41W
05/02/2007 MCCULLOCH TX FIRE DEPT/RESCUE
FIRE DEPARTMENT FROM LOHN SPOTTED A TORNADO
&&
JBRAZZELLocal storm report, May 2, 3:31 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
331 PM CDT WED MAY 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM TSTM WND DMG 1 N GRAPE CREEK 31.60N 100.55W
05/02/2007 TOM GREEN TX AMATEUR RADIO
WIND DAMAGE TO THE ROOF OF GRAPE CREEK MIDDLE SCHOOL
&&
JBRAZZELLocal storm report, May 2, 3:48 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
348 PM CDT WED MAY 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM TSTM WND GST BROOKESMITH 31.55N 99.12W
05/02/2007 E60 MPH BROWN TX FIRE DEPT/RESCUE
&&
JBRAZZELLocal storm report, May 2, 3:50 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
350 PM CDT WED MAY 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TORNADO 1 S ROCKWOOD 31.49N 99.37W
05/02/2007 COLEMAN TX AMATEUR RADIO
SEVERAL POWER POLES HIT AND DOWN
&&
JBRAZZELThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:40 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason | 65 min |
| May 1, 8:43 PM CDT | Severe Thunderstorm Warning | SJT | Kimble | 51 min |
| May 1, 10:55 PM CDT | Severe Thunderstorm Warning | SJT | Sutton | 65 min |
| May 2, 2:01 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 29 min |
| May 2, 2:29 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 31 min |
| May 2, 9:08 AM CDT | Flash Flood Watch | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 16 more | 13 hr |
| May 2, 11:53 AM CDT | Tornado Warning | SJT | Irion, Sterling, Tom Green | 67 min |
| May 2, 12:49 PM CDT | Tornado Warning | SJT | Coke, Runnels, Sterling, Tom Green | 56 min |
| May 2, 12:54 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Irion, Schleicher, Tom Green | 66 min |
| May 2, 12:56 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 64 min |
| May 2, 1:28 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Taylor | 47 min |
| May 2, 1:42 PM CDT | Tornado Warning | SJT | Coke, Runnels, Tom Green | 48 min |
| May 2, 1:55 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Crockett, Irion, Menard, Schleicher, Tom Green | 48 min |
| May 2, 2:05 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 55 min |
| May 2, 2:09 PM CDT | Tornado Warning | SJT | Coke, Runnels | 36 min |
| May 2, 2:28 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 32 min |
| May 2, 2:39 PM CDT | Tornado Warning | SJT | Coleman, Concho, McCulloch | 36 min |
| May 2, 2:41 PM CDT | Tornado Warning | SJT | Callahan, Coleman, Runnels, Taylor | 34 min |
| May 2, 2:54 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 36 min |
| May 2, 3:11 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Runnels, Taylor | 34 min |
| May 2, 3:11 PM CDT | Severe Thunderstorm Warning | SJT | Sutton | 34 min |
| May 2, 3:14 PM CDT | Tornado Warning | SJT | Brown, Coleman, McCulloch, San Saba | 46 min |
| May 2, 3:22 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 38 min |
| May 2, 3:30 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman, Taylor | 60 min |
| May 2, 3:39 PM CDT | Tornado Warning | SJT | Sutton | 51 min |
| May 2, 3:54 PM CDT | Tornado Warning | SJT | Menard, Schleicher | 36 min |
| May 2, 4:25 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard | 35 min |
| May 2, 4:28 PM CDT | Tornado Warning | SJT | Kimble, Sutton | 32 min |
| May 2, 4:56 PM CDT | Tornado Warning | SJT | Kimble | 49 min |
| May 2, 5:21 PM CDT | Severe Thunderstorm Warning | SJT | Mason, San Saba | 54 min |
| May 2, 5:41 PM CDT | Tornado Warning | SJT | Kimble, Mason | 34 min |
Nearby
Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.